# SDR 2019FA0000329

- Difficulty date: August 26, 2019
- Submitted: September 30, 2019
- Operation: General aviation
- Aircraft: N4400P
- Make and model: Piper PA-28-181
- Aircraft serial: 2843711
- Aircraft time: 7,373 hours
- Engine: Lyc O360A4M
- Engine time: 3,186 hours
- Propeller: Snsnch 76EM8
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Carburetor
- Part number: AV106102
- Part serial: AV26549536
- Condition: Leaking
- Location: Engine
- Part time: 634 hours
- Stage of operation: TX
- How discovered: C
- Nature of condition: K, A
- Precautionary procedure: E

## Discrepancy

ON ENGINE START ATTEMPT THERE WAS A MINOR ENGINE FIRE. IT IS BELIEVED THAT THE CARBURETOR SPEWED OUT FUEL BECAUSE THE FUEL VAPORIZATION IN THE FUEL LINES OVERPOWERED THE FLOAT VALVE AND SEAT. THIS CAUSED THE CARBURETOR TO FLOOD THE ENGINE COMPARTMENT. THE SOURCE OF THE SPARK THAT IGNITED THE FUEL IS UNKNOWN.
